Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 329, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2005, 9:02 PM CDT for Frontier County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2005, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 17, 2005, 9:22 PM CDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 180202
SVRLBF
NEC063-180230-
/O.NEW.KLBF.SV.W.0329.050718T0202Z-050718T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 930 PM CDT
* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER EAST CENTRAL FRONTIER COUNTY...OR ABOUT 14
MILES SOUTHWEST OF ELWOOD...AND MOVING EAST AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4054 10024 4034 10024 4035 10011 4045 10009
4045 9999 4063 9999
$$
POWER1 follow-up statement
000
WWUS53 KLBF 180222
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT SUN JUL 17 2005
NEC063-180231-
/O.CAN.KLBF.SV.W.0329.000000T0000Z-050718T0230Z/
FRONTIER NE-
921 PM CDT SUN JUL 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRONTIER COUNTY
IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING MOVED EAST OUT OF THE
COUNTY SO THE WARNING IS CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4054 10024 4034 10024 4035 10011 4045 10009
4045 9999 4063 9999
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:01 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Jul 17, 2:01 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 201 PM CDT SUN JUL 17 2005 .DISCUSSION... TEMPERATURES... VERY IMPRESSIVE H5 RIDGE CONTINUES TO PRODUCE NUMEROUS RECORD HIGH TEMPERATURES ACROSS THE WRN U.S. THE LATEST NAM/GFS/ECMWF ALL INDICATE THIS RIDGE WILL SHIFT EAST DURING THE NEXT 7 DAYS AND A SERIES OF SFC LOW PRESSURE SYSTEMS WILL SWIRL THROUGH SOUTH DAKOTA DRAWING THIS HOT AIR ACROSS THE FCST AREA. EXCEPTING FOR LACK OF D3 DROUGHT CONDITION ACROSS NCNTL NEBRASKA...THIS PATTERN TYPICALLY PRODUCES RECORD HIGHS WELL INTO THE 100S. THE FCST FOCUSES ON THOSE MAX TEMPS DAYS 3 THROUGH 7. MODEL TEMPERATURE SOLNS HAVE BEEN TRENDING UP WITH THE HEAT WAVE AND THE NEW MEX GUIDANCE WAS ABOUT 3F DEGREES WARMER TODAY THAN YESTERDAY. THE MAIN QUESTION REMAINS WHETHER THE GROUND WILL DRY OUT ENOUGH FOR A STRING OF 100+F DAYS OR JUST UPPER 90S TO NEAR 100. THE FORECAST HAS HEDGED TOWARD THE LATTER. A PREVIEW WILL OCCUR WEDNESDAY AS THE FIRST OF A SERIES OF DAKOTA BLOWERS FORMS PRODUCING WESTERLIES SFC TO THE TROP. NAM 2M TEMPS ARE UP TO 108F BUT THE OFFICIAL FCST IS NEAR 100F. THE NAM/GFS FLATTENS THE RIDGE SLIGHTLY WEDNESDAY NIGHT WITH A WEAK COLD FRONT DROPPING INTO THE NRN ZONES WITH SLIGHTLY COOLER MID 90S FOR THUR. THUR-SUN...THE SERIES OF SFC LOWS REDEVELOP ACROSS SOUTH DAKOTA WITH THE HEAT RETURNING IN EARNEST FRI-SUN. NAM H5 THICKNESS THUR-SUN ARE RUNNING 590DM...GFS SLIGHTLY COOLER. PCPN CHANCES... TONIGHT...ELEVATED AND ISOLATED SHRA/TSRA ACTIVITY THIS AFTN WILL SHIFT E-SEWD AS THE UPPER LEVEL LOW SWINGS EAST OVERNIGHT. TUES AFTN...ALTHOUGH THE MODELS ARE DRY...IMPRESSIVE MOISTURE PER 800 THETA E AND K INDICES NEAR 40...DRY LINE...WIND SHEAR AND WEAK CAP SUGGEST ISOLATED TSTMS WILL FORM DURING THE PEAK HEATING PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 17, 3:40 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT SUN JUL 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-181100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING. THIS AREA IS SOUTH OF AN OGALLALA TO AINSWORTH LINE. DRIER AND MORE STABLE AIR MOVING IN BEHIND A COLD FRONT IS EXPECTED TO KEEP THESE STORMS FROM REACHING SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.